EJMCR. 2017; 1(September 2017): 114-121

Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report

Authors: Ritesh Kumar Shah, Samir Lamichhane.

ABSTRACT

Background: Linezolid like many other systemic drugs can cause reversible sight threatening adverse reaction. A proper causality assessment tool can help decide discontinuing a drug when an adverse event is suspected. Case presentation: We describe a case of progressive visual loss in a 28-year-old lady under long term linezolid for extensively drug resistant tuberculosis. A marked improvement in vision was seen on discontinuation of linezolid. Conclusion: A knowledge of visual monitoring in patients under long term linezolid therapy among physicians and ophthalmologists is important, especially in developing countries where infectious disease is still a problem and use of antimicrobials is hardly monitored.

Keywords:
adverse effect, case report, linezolid, optic neuropathy


View PDF
Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report


Authors
Ritesh Kumar Shah
1.Department of Ophthalmology, Childrens’ hospital for eye, ENT and rehabilitation services (CHEERS), B.P. eye foundation, Nepal
PubMed articlesGoogle scholar articles

Samir Lamichhane
2. Department of Clinical Pharmacology, Maharajgunj Medical Campus, Institute Of Medicine, Tribhuvan University, Nepal.
PubMed articlesGoogle scholar articles


Correspondence to:
Samir Lamichhane. Samir Lamichhane, Department of Clinical Pharmacology, Maharajgunj Medical Campus, Institute Of Medicine, Tribhuvan University, Nepal; dr.samirlamichhane@iom.edu.np

Publication history
Received 14 Jun 2017
Revised 01 Jul 2017
Accepted 04 Jul 2017
Published in print 22 Sep 2017

How to cite this article?

Export to EndNote Export to refMan

Pubmed Style

Shah RK, Lamichhane S. Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. EJMCR. 2017; 1(September 2017): 114-121. doi:10.24911/ejmcr/1/28


Web Style

Shah RK, Lamichhane S. Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. http://www.ejmcr.com/?mno=263133 [Access: July 20, 2018]. doi:10.24911/ejmcr/1/28


AMA (American Medical Association) Style

Shah RK, Lamichhane S. Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. EJMCR. 2017; 1(September 2017): 114-121. doi:10.24911/ejmcr/1/28


Vancouver/ICMJE Style

Shah RK, Lamichhane S. Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. EJMCR. (2017), [cited July 20, 2018]; 1(September 2017): 114-121. doi:10.24911/ejmcr/1/28


Harvard Style

Shah, R. K. & Lamichhane, S. (2017) Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. EJMCR, 1 (September 2017), 114-121. doi:10.24911/ejmcr/1/28


Turabian Style

Shah, Ritesh Kumar, and Samir Lamichhane. 2017. Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. European Journal of Medical Case Reports, 1 (September 2017), 114-121. doi:10.24911/ejmcr/1/28


Chicago Style

Shah, Ritesh Kumar, and Samir Lamichhane. "Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report." European Journal of Medical Case Reports 1 (2017), 114-121. doi:10.24911/ejmcr/1/28


MLA (The Modern Language Association) Style

Shah, Ritesh Kumar, and Samir Lamichhane. "Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report." European Journal of Medical Case Reports 1.September 2017 (2017), 114-121. Print. doi:10.24911/ejmcr/1/28


APA (American Psychological Association) Style

Shah, R. K. & Lamichhane, S. (2017) Linezolid induced optic neuropathy, a serious yet reversible adverse effect: a case report. European Journal of Medical Case Reports, 1 (September 2017), 114-121. doi:10.24911/ejmcr/1/28


Share this article

Click the icon of the social media platform on which you would like to share this article.

Article Statistics

Viewed: 5110
Downloaded: 242
Cited: 0

Request permissions

If you wish to reuse any part or all of this article please contact the copyright holder, contact@ejmcr.com.

Copyright © 2018 Discover Publishing Group. All Rights Reserved.